# SDR Y2PA2015021900004

- Difficulty date: February 15, 2015
- Submitted: February 19, 2015
- Operation: Air carrier
- Aircraft: N831US
- Make and model: Doug DC-9-83
- Aircraft serial: 53021
- Aircraft time: 52,446 hours, 29,921 cycles
- Engine: Pwa JT8D219
- System (JASC): 2700 · Flight Control System
- Part: Unknown
- Condition: Unknown
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: B, H, A

## Discrepancy

CLIMBING THRU 28,000,  APU GENERATOR AND NR 2 GENERATOR REPEATEDLY BOUNCED BETWEEN APU & NR 2 GEN UNTIL THE LT APU AC BUSS WAS SWITCHED OFF.   AT THE SAME TIME, ACFT BEGAN TO OSCILLATE VIOLENTLY.  DISCONNECTED AUTOPILOT, DECLARED AN EMERGENCY AND DIVERTED.  RAN THROUGH FLIGHT CONTROL OSCILLATING CHECKLIST AND NORMAL CHECKLIST.  OSCILLATION CONTINUED ANYTIME A FORWARD OR AFT CONTROL INPUT WAS APPLIED WITH THE YOKE. AIRCRAFT WAS BEING FERRIED UNDER SPECIAL FLIGHT PERMIT DUE TO A NR 1 GENERATOR FAILURE INFLIGHT AND CSD DISCONNECT.  ADDITIONAL MAINTENANCE AND PARTS WERE SENT, WHERE THE LT GENERATOR AND CSD WERE REPLACED IAW MM 24-10-01.  NR 1 GENERATOR SYSTEM OPS AND LEAK CHECK WAS GOOD.  THE APU WAS DEFERRED.  MAINTENANCE PERFORMED DFGC STANDARD CHECKS IAW MM 22-01-05, STALL WARNING CHECK IAW MM 34-19-00, WINDSHEAR TESTS IAW GROUND FUNCTIONAL TEST PROCEDURE 3257-TP-001, AUTOPILOT CHECKS IAW MM 22-01-05.   ALL OPS CHECKS WERE GOOD.  EXTERIOR OF ACFT WAS VISUALLY INSPECTED TO INCLUDE ALL FLIGHT CONTROLS.  FUNCTIONAL CHECKED AILERONS, HORIZONTAL AND VERTICAL STABILIZER, ELEVATORS AND RUDDER.  INSPECTED HORIZONTAL STABILIZER JACKSCREW IAW MM 27-40-01. INSPECTED ELEVATOR CONTROL, GEARED AND ANTI-FLOAT TABLES IAW MM 27-30-00.  INSPECTED ELEVATOR CONTROL CABLES THAT WERE EXPOSED. NO DEFECTS WERE NOTED AND ALL OPS CHECKS WERE GOOD.  PERFORMED AN OPS CHECK OF ALL GENERATORS AND CROSS-TIE IAW MM 24-20-00.  NO DEFECTS WERE NOTED.  SUBSEQUENTLY THE ACFT WAS SATISFACTORILY TEST FLOWN AND NO FLIGHT CONTROL OSCILLATIONS WERE NOTED.  IT IS SUSPECTED THAT DIRTY POWER CAUSED BY THE CROSS-TIE CYCLING IN FLIGHT DUE TO APU GENERATOR PROBLEMS CAUSED THE FLIGHT CONTROL OSCILLATION.
